Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 50, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 10, 2019, 8:09 PM MDT for Fremont County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2019, 8:09 PM MDT (02:09 UTC)
- Expired
- Aug 10, 2019, 10:16 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WGUS55 KPUB 110209 FFWPUB COC043-110515- /O.NEW.KPUB.FF.W.0050.190811T0209Z-190811T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Pueblo CO 809 PM MDT Sat Aug 10 2019 The National Weather Service in Pueblo has issued a * Flash Flood Warning for... Central Fremont County in central Colorado... * Until 1115 PM MDT. * At 808 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of central Fremont County. LAT...LON 3842 10557 3842 10567 3856 10571 3858 10558 $$ KTS
2 follow-up statements
651 WGUS75 KPUB 110314 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 914 PM MDT Sat Aug 10 2019 COC043-110515- /O.CON.KPUB.FF.W.0050.000000T0000Z-190811T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fremont CO- 914 PM MDT Sat Aug 10 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR CENTRAL FREMONT COUNTY... At 913 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. 2.5 inches of rain have fallen. Flash flooding is expected to continue. Flash flooding will remain over mainly rural areas of central Fremont County. LAT...LON 3842 10557 3842 10567 3856 10571 3858 10558 $$ KTS
042 WGUS75 KPUB 110416 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 1016 PM MDT Sat Aug 10 2019 COC043-110426- /O.CAN.KPUB.FF.W.0050.000000T0000Z-190811T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fremont CO- 1016 PM MDT Sat Aug 10 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL FREMONT COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3842 10557 3842 10567 3856 10571 3858 10558 $$ KTS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:48 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 10, 2:48 PM MDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 248 PM MDT Sat Aug 10 2019 .SHORT TERM...(This evening through Sunday) Issued at 246 PM MDT Sat Aug 10 2019 Currently, a large upper ridge of high pressure remains centered over Texas, with weak southwesterly flow over Colorado. Moisture continues to wrap around the ridge, with TPW around 125% of normal today across the forecast area. While surface dew points over the far eastern plains are near 60, a weak lee trough centered over the southeast plains is keeping values over the I-25 corridor in the low 50s. This has limited CAPE to only around 500 j/kg across the I-25 corridor per SPC mesoanalysis, and up 1500 j/kg near the CO/KS border. Model soundings depict moist profiles with weak mid-level lapse rates, fairly steep low-level lapse rates, and tall/skinny CAPE. Deep layer sheer is only in the 20-30 knot range. Widespread cu have developed across the high terrain, but have been slow to initiate, with only a few thunderstorms developing so far. Temperatures are in the low 90s across the plains, mid 80s in Colorado Springs, and 70s to 80s across the high valleys. Tonight, thunderstorms will continue to develop over the high terrain and expand east across the mountain valleys and eastern Colorado plains. Given a lack of instability and shear, expect storms to stay on the weaker end. Cloud to ground lightning and heavy rainfall will be the main threats, with sub-severe hail and wind gusts also possible. Given slow movement and heavy rain potential, flash flooding will be possible with storms, mainly over the burn scars and urban areas. Latest hi-res model guidance also keeps storms weak. The majority of activity is expected to be over by midnight, with only a few lingering isolated showers thereafter. Tomorrow, the ridge remains entrenched over the region, with a shortwave trough, currently analyzed over southwest New mexico, expected to advance north into Colorado during the day. At the same time, a more potent trough will swing across Utah and into Wyoming. With abundant moisture still in place and strong daytime heating, the southern shortwave will help to kick off more widespread thunderstorm coverage from late morning through the afternoon, mainly over the mountains and high valleys. By late afternoon, some of this activity will begin to expand across the I-25 corridor as a deep cold front associated with the northern trough begins to push across the forecast area. Mid-level lapse rates will remain weak given moist profiles, and surface dew points marginal, limiting the degree of instability and potential strength of storms across the mountains and I-25 corridor. Therefore, the main threat with storms through the afternoon will be cloud to ground lightning and heavy rainfall, posing a continued urban and burn scar flash flood threat. Temperatures will be similar to those observed today, with highs in the low to mid 90s across the plains, mid 80s in Colorado Springs, and 70s to 80s in the high valleys. .LONG TERM...(Sunday night through Saturday) Issued at 246 PM MDT Sat Aug 10 2019 Sun night an upper disturbance will be exiting the area, and behind this system a front will move south through southeast CO before midday Mon, and drier air will move over CO. The NAM has dry weather Mon acrs all of southern CO, while the GFS just show some isolated precip over the southern mtns, and acrs the far southeast corner of the state. High temps on Mon are expected to be mostly in the upper 80s to lower 90s acrs the southeast plains, and in the upper 70s to lower 80s in the San Luis and Upper Arkansas River Valleys. On Tue, the upper ridge will be centered over southern NM, with relatively dry westerly flow aloft over CO, with little if any chance for precip. Although both the NAM and GFS show the potential for some precip over the southeast corner of CO. High temps on Tue are forecast to be similar to those on Mon. There will still be limited mstr over the area on Wed, so precip chances should be low thru the afternoon, but then a disturbance in the flow aloft may move acrs the area in the evening and late night hours, possibly bringing a better chance for precip during this time-frame. On Thu, the upper ridge gets pushed south as an upper trof moves into the western states and the northern Rockies. For Thu and Fri, the GFS shows the upper ridge center will be over central TX, and the upper flow around the back side of the ridge will result in increasing moisture over southern CO again. This moisture, combined with a couple upper disturbances, will bring a return of showers and tstms to the area for Thu and Fri. The EC does not have a good moisture flow into the area for Fri and it show very little chance for precip, which is similar to what the GFS showed yesterday for Fri. Time will tell. On Sat, an upper level trof moves acrs the nrn Rockies and into the Dakotas, and results in westerly flow aloft over CO and pushes the monsoon moisture south, resulting in dry weather over southern CO. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 246 PM MDT Sat Aug 10 2019 Primarily VFR conditions are expected at KALS, KCOS, and KPUB over the next 24 hours. Showers and thunderstorms will continue across southern Colorado and in the vicinity of the TAF sites this evening through around midnight. Showers and thunderstorms will redevelop by late tomorrow morning and last through the afternoon. Should a storm move over any of the three sites this evening or tomorrow, gusty and erratic winds and heavy rainfall reducing CIGs and VIS to MVFR will be possible. North winds at KCOS and KPUB have the potential to gust to 25 knots early this evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LINE LONG TERM...28 AVIATION...LINE
Hazardous weather outlook, Aug 10, 11:03 AM MDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1103 AM MDT Sat Aug 10 2019 COZ058>089-093>099-111715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1103 AM MDT Sat Aug 10 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected this afternoon and evening across much of Southern Colorado. Initial storm development is expected by late morning over the mountains, spreading east into the Plains this afternoon and evening. Locally heavy rainfall and lightning will be possible over the mountains. As storms move into the Plains, a couple of strong to severe storms are possible. Additional threats across the Plains will be hail to near 1 inch in diameter and gusty winds to near 60 mph. Flash flooding will be possible on area burn scars and in urban areas. This is especially true for areas that have seen heavy rainfall over the past few days. Remember, to turn around, do not drown! Flash flooding in and near burn scars can be especially dangerous due to debris filled streams. .DAYS TWO THROUGH SEVEN...Sunday through Friday Active weather will continue on Sunday. Showers and thunderstorms will develop initially over the mountains, spreading east across the Plains during the afternoon and evening hours. Flash flooding will be possible on area burn scars. In addition to the flash flood threat, one or two storms may become strong to severe with hail near one inch in diameter and winds gusting to near 60 mph. More isolated to scattered showers and thunderstorms are expected for the upcoming work week. The most likely areas to see this activity will be over the mountains, with weak steering flows keeping the activity tied to the terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over southeast and south central Colorado this afternoon and evening. 12/12
In the hours before
Special weather statement, Aug 10, 6:43 PM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Pueblo CO 643 PM MDT Sat Aug 10 2019 COZ085-086-110130- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 643 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 730 PM MDT... At 642 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Pueblo Depot, or 16 miles northeast of Pueblo, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hanover. LAT...LON 3837 10412 3844 10453 3868 10449 3865 10407 TIME...MOT...LOC 0042Z 206DEG 17KT 3843 10441 KTS
Special weather statement, Aug 10, 7:10 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Pueblo CO 710 PM MDT Sat Aug 10 2019 COZ084-085-110145- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 710 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 745 PM MDT... At 710 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Fountain, or 16 miles southeast of Colorado Springs, moving north at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southeastern Colorado Springs, Fountain, Schriever AFB, Ellicott and Security-Widefield. LAT...LON 3863 10449 3863 10465 3887 10468 3885 10434 TIME...MOT...LOC 0110Z 192DEG 21KT 3869 10457 KTS
Special weather statement, Aug 10, 7:15 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Pueblo CO 715 PM MDT Sat Aug 10 2019 COZ095-096-110200- Western Kiowa County CO-Eastern Kiowa County CO- 715 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA COUNTY UNTIL 800 PM MDT... At 714 PM MDT, Doppler radar was tracking a strong thunderstorm near Queens Reservoir, or 16 miles north of Lamar, moving north at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eads, Sheridan Lake, Chivington, Brandon, Neenoshe Reservoir and Sweetwater Reservoir. LAT...LON 3831 10229 3833 10298 3861 10301 3861 10217 TIME...MOT...LOC 0114Z 192DEG 21KT 3832 10259 KTS
Special weather statement, Aug 10, 7:31 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Pueblo CO 731 PM MDT Sat Aug 10 2019 COZ095>098-110215- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Western Kiowa County CO-Eastern Kiowa County CO- 731 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS... SOUTHEASTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 815 PM MDT... At 731 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Bristol, or 9 miles east of Lamar, moving north at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lamar, Granada, Hartman, Bristol, Neegronda Reservoir, Queens Reservoir and Neenoshe Reservoir. LAT...LON 3791 10230 3802 10263 3834 10282 3833 10211 TIME...MOT...LOC 0131Z 190DEG 30KT 3813 10245 KTS
Special weather statement, Aug 10, 7:46 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
746 PM MDT Sat Aug 10 2019
COZ096-098-110230-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
746 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 830 PM MDT...
At 746 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Holly, or 10 miles southwest of Coolidge, moving
northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Holly and Hartman.
LAT...LON 3765 10205 3791 10231 3827 10215 3825 10204
3770 10204
TIME...MOT...LOC 0146Z 222DEG 29KT 3791 10210
KTSSpecial weather statement, Aug 10, 8:01 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
801 PM MDT Sat Aug 10 2019
COZ096-098-110245-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
801 PM MDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND EASTERN
KIOWA COUNTIES UNTIL 845 PM MDT...
At 801 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Towner, or 21 miles north of Coolidge, moving
northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Towner.
LAT...LON 3826 10214 3817 10218 3819 10224 3831 10231
3862 10224 3862 10205 3860 10204 3824 10204
TIME...MOT...LOC 0201Z 205DEG 34KT 3833 10215
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 31 min |
| Aug 10, 6:24 PM MDT | Special Weather Statement | PUB | Prowers | 36 min |
| Aug 10, 6:40 PM MDT | Special Weather Statement | PUB | Bent, Prowers | 50 min |
| Aug 10, 6:43 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Aug 10, 7:10 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Aug 10, 7:15 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Aug 10, 7:31 PM MDT | Special Weather Statement | PUB | Prowers | 44 min |
| Aug 10, 7:46 PM MDT | Special Weather Statement | PUB | Prowers | 44 min |
| Aug 10, 11:46 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 3 hr |
| Aug 11, 12:31 PM MDT | Special Weather Statement | PUB | Rio Grande | 14 min |
| Aug 11, 2:15 PM MDT | Special Weather Statement | PUB | Alamosa | 15 min |
| Aug 11, 2:50 PM MDT | Special Weather Statement | PUB | Alamosa | 25 min |
| Aug 11, 2:53 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Aug 11, 3:01 PM MDT | Special Weather Statement | PUB | Otero | 29 min |
| Aug 11, 3:25 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Aug 11, 3:33 PM MDT | Special Weather Statement | PUB | Otero | 27 min |
| Aug 11, 3:38 PM MDT | Special Weather Statement | PUB | Crowley | 37 min |
| Aug 11, 4:09 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
| Aug 11, 5:15 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.